Wildfire, W Riverside T X Nw
- When
- July 13, 1:14 PM PST to 6:15 PM PST
- Where
- W Riverside T X Nw forecast zone
- Injuries
- 3 direct, 0 indirect
- Property damage
- $25,000
- Reported by
- FIRE DEPT/RESCUE SQUAD
Named the Lakeview Fire, it began from a camp fire near Bundy Canyon. It consumed 350 acres and two abandoned mobile homes.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS SGX wrote it up.
Named the Lakeview Fire, it began from a camp fire near Bundy Canyon. It consumed 350 acres and two abandoned mobile homes. Three fire fighters were injured.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS San Diego, CA wrote its last area forecast discussion before the first event at Jul 13, 12:35 PM PST, 39 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SAN DIEGO 135 PM PDT TUE JUL 13 2004 .SYNOPSIS...MONSOONAL MOISTURE WILL BRING A GOOD CHANCES OF THUNDERSTORMS THE NEXT FEW AFTERNOONS....ESPECIALLY IN THE MOUNTAINS AND DESERTS. AN ISOLATED THUNDERSTORM COULD DRIFT WEST OF THE MOUNTAINS WEDNESDAY THROUGH FRIDAY. MONSOONAL MOISTURE IS EXPECTED TO DECREASE DURING THE WEEKEND...SO THUNDERSTORMS WILL BE LESS NUMEROUS. HOT WEATHER WILL CONTINUE FOR INLAND AREAS THROUGH THE WEEKEND...WHILE NOCTURNAL LOW CLOUDS AND FOG WILL BE RESTRICTED TO NEAR THE COAST. && .DISCUSSION...FOR EXTREME SOUTHWESTERN CALIFORNIA INCLUDING ORANGE... SAN DIEGO...WESTERN RIVERSIDE AND SOUTHWESTERN SAN BERNARDINO COUNTIES. LOCALLY DENSE FOG OCCURRED EARLY THIS MORNING ON THE SAN DIEGO COUNTY MESAS...BUT LOW CLOUDS HAD FINALLY CLEARED ALL BEACH AREAS BY EARLY AFTERNOON. EXPECT A SIMILAR 1000-FT OR SO INVERSION HEIGHT TONIGHT...SO MORE PATCHES OF DENSE FOG WILL BE POSSIBLE OVERNIGHT ON THE MESAS. CUMULUS WAS DEVELOPING OVER OUR MTNS WITH TSTORMS OVER N BAJA. AN ISOLATED TSTORM COULD DEVELOP OVER SAN DIEGO COUNTY LATE THIS AFTERNOON BUT PROBABLY WILL NOT OCCUR FURTHER NORTH. TSTORMS ARE EXPECTED TO INCREASE THE NEXT FEW DAYS DUE TO MOIST SOUTHEAST FLOW. THE GULF SURGE IN THE DESERTS WILL LIKELY CONTINUE DUE TO OUTFLOW FROM SONORA TSTORMS AND SOME COLD AIR ADVECTION FROM THE SOUTH DUE TO THE CORE OF THE HEAT BEING IN THE DESERT SW. THIS MORNING...THE YUMA RADAR PROFILE SHOWED S-SE FLOW OF ABOUT 20 KNOTS UP TO 4000 FEET. THE INSTABILITY/CAPE/MOISTURE IN THE ROUGHLY 800-500 MB LAYER WILL INCREASE WED...THOUGH INSTABILITY WILL BE ONLY MODERATELY STRONG VERSUS VERY STRONG...SO THAT MIGHT INHIBIT SOME OF THE STRONGER TSTORM DEVELOPMENT. DUE TO SE FLOW ALOFT...SOME OF THE TSTORMS COULD DRIFT INTO THE VALLEYS...AND POSSIBLY FURTHER W THU IF THE EASTERLY WAVE...NOW OVER THE BIG BEND AREA OF TEXAS...HOLDS TOGETHER. HOWEVER...THE STRONG VORT MAX SHOWN ON THE GFS WAS A RESULT OF CONVECTIVE FEEDBACK LATE WED...BUT WE COULD STILL GET AN EASTERLY WAVE CONNECTED TO THE DECAYING TD THAT WILL BE DRIFTING W OF BAJA. EXPECT A MODERATE RISK OF AT LEAST ISOLATED FLASH FLOODING WED/THU OVER THE MTNS AND MOST DESERT AREAS...ESPECIALLY IN THE APPLE VALLEY...WHICH IS OFTEN THE RECIPIENT OF TSTORMS DRIFTING OFF OF THE SBD MTNS WHEN THERE IS SE FLOW ALOFT. HOWEVER...THE INSTABILITY WILL BE THE LIMITING FACTOR...AND CONFIDENCE IS NOT YET HIGH ENOUGH FOR A FLASH FLOOD WATCH. THE EVENING AND/OR MIDNIGHT SHIFT CAN ANALYZE THIS MORE. SE FLOW CONTINUES FRI...SO MORE TSTORMS ARE EXPECTED OVER THE MTNS/DESERTS WITH A FEW POSSIBLY DRIFTING INTO THE INLAND VALLEYS. THE UPPER TROUGH OFF THE PAC NW WILL DRIFT A BIT SE OVER THE WEEKEND AND TURN OUR FLOW MORE TOWARDS THE SW AND KEEP THE TSTORM ACTIVITY ALONG AND E OF THE MTNS. A GRADUAL COOLING TREND WILL OCCUR W OF THE MTNS DUE TO STRENGTHENING ONSHORE FLOW OVER THE WEEKEND. .SGX WATCHES/WARNINGS/ADVISORIES... SPECIAL WEATHER STATEMENT...SEE LAXSPSSGX. && MAXWELL
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SAN DIEGO CA 145 PM PDT TUE JUL 13 2004 CAZ042-043-141300- ORANGE COUNTY COASTAL AREAS- SAN DIEGO COUNTY COASTS- 145 PM PDT TUE JUL 13 2004 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EXTREME SOUTHWESTERN CALIFORNIA. .DAY ONE...TODAY AND TONIGHT PATCHY DENSE FOG WILL BE POSSIBLE OVERNIGHT...MAINLY ON THE MESAS. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY PATCHY DENSE FOG WILL BE POSSIBLE EARLY WEDNESDAY...MAINLY ON THE MESAS. SAN DIEGO COUNTY COASTAL AREAS WILL HAVE A SLIGHT CHANCE OF THUNDERSTORMS THURSDAY. CAZ048-050-057-141300- SAN BERNARDINO AND RIVERSIDE COUNTY VALLEYS-THE INLAND EMPIRE- SAN DIEGO COUNTY VALLEYS- SANTA ANA MOUNTAINS AND FOOTHILLS- 145 PM PDT TUE JUL 13 2004 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EXTREME SOUTHWESTERN CALIFORNIA. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY A FEW THUNDERSTORMS WILL MOVE WEST FROM THE MOUNTAINS INTO THE VALLEYS WEDNESDAY THROUGH FRIDAY DURING THE AFTERNOONS. A LOCAL THUNDERSTORM COULD EVEN MOVE INTO THE SANTA ANA MOUNTAINS THURSDAY. LOCALLY HEAVY RAINS AND GUSTY WINDS WILL BE POSSIBLE WITH THESE THUNDERSTORMS. CAZ055-056-058-141300- SAN BERNARDINO COUNTY MOUNTAINS- RIVERSIDE COUNTY MOUNTAINS- SAN DIEGO COUNTY MOUNTAINS- 145 PM PDT TUE JUL 13 2004 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EXTREME SOUTHWESTERN CALIFORNIA. .DAY ONE...TODAY AND TONIGHT ISOLATED AFTERNOON AND EARLY EVENING THUNDERSTORMS WILL BE POSSIBLE IN SAN DIEGO COUNTY. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY INCREASING MONSOONAL MOISTURE WILL BRING A CHANCE OF SHOWERS AND THUNDERSTORMS TO THE MOUNTAINS DURING THE AFTERNOONS AND EVENINGS THROUGH SUNDAY. LOCALLY HEAVY RAINFALL IS POSSIBLE WEDNESDAY THROUGH FRIDAY. THERE WILL BE A MODERATE RISK OF FLASH FLOODING WEDNESDAY THROUGH FRIDAY. CAZ060-061-062-141300- APPLE AND YUCCA VALLEYS- COACHELLA VALLEY- SAN DIEGO COUNTY DESERTS- 145 PM PDT TUE JUL 13 2004 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EXTREME SOUTHWESTERN CALIFORNIA. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY INCREASING MONSOONAL MOISTURE WILL BRING A CHANCE OF SHOWERS AND THUNDERSTORMS TO THE DESERTS DURING THE AFTERNOONS AND EVENINGS THROUGH SATURDAY. LOCALLY HEAVY RAINFALL IS POSSIBLE WEDNESDAY THROUGH FRIDAY. THERE WILL BE A MODERATE RISK OF FLASH FLOODING IN PARTS OF THE DESERTS WEDNESDAY THROUGH FRIDAY. MAXWELL
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE SAN DIEGO CA 110 PM PDT TUE JUL 13 2004 CAZ043-048-050-055-056-058-060>062-141100- APPLE AND YUCCA VALLEYS-COACHELLA VALLEY- RIVERSIDE COUNTY MOUNTAINS-SAN BERNARDINO AND RIVERSIDE COUNTY VALLEYS-THE INLAND EMPIRE-SAN BERNARDINO COUNTY MOUNTAINS-SAN DIEGO COUNTY COASTS-SAN DIEGO COUNTY DESERTS-SAN DIEGO COUNTY MOUNTAINS-SAN DIEGO COUNTY VALLEYS- 110 PM PDT TUE JUL 13 2004 ...THUNDERSTORMS EXPECTED MAINLY OVER THE MOUNTAINS AND DESERTS THIS WEEK... MONSOONAL MOISTURE WILL STEADILY INCREASE THROUGH THURSDAY. THUNDERSTORMS WITH LOCALLY HEAVY RAINS WILL OCCUR OVER THE MOUNTAINS AND DESERTS WEDNESDAY THROUGH FRIDAY...ESPECIALLY DURING THE AFTERNOONS. LOCALLY HEAVY RAINFALL AND FLASH FLOODING WILL BE POSSIBLE. THUNDERSTORMS WILL ALSO HAVE GUSTY WINDS AND LIGHTNING. A FEW THUNDERSTORMS COULD DRIFT WEST OF THE MOUNTAINS WEDNESDAY OR THURSDAY. THE MONSOONAL MOISTURE WILL DECREASE SLIGHTLY OVER THE WEEKEND...SO ONLY ISOLATED THUNDERSTORMS ARE EXPECTED OVER THE MOUNTAINS AND A FEW ADJACENT DESERT AREAS THEN. PEOPLE SHOULD BE AWARE OF CHANGING WEATHER CONDITIONS THIS WEEK... ESPECIALLY IN THE MOUNTAINS AND DESERTS DURING THE AFTERNOONS. MAXWELL
1 wildfire. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in California in 2004Every state in 2004This day in weather historyWarnings in California, July 2004
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5411324.